MAUDE Adverse Event Report: GEISTLICH PHARMA AG GEISTLICH BIO-OSS; BONE GRAFTING MATERIAL

GEISTLICH PHARMA AG GEISTLICH BIO-OSS; BONE GRAFTING MATERIAL
Model Number 20113
Medical Device Problem Codes Biocompatibility (2886); Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Hypersensitivity/Allergic reaction (1907)
Date of Event 08/23/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Possible side effects which may occur are listed in respective product ifu: adverse reactions: (bio-oss).Incompatibility reactions with geistlich bio-oss® cannot be excluded.Possible complications which may occur with any surgery include swelling at the surgical site, flap sloughing, bleeding, local inflammation, bone loss, infection or pain.Geistlich® bio-oss is a bovine bone-derived material obtained separating the mineral part of the bone from all organic material.Consequently, it is theoretically free of potential allergens, as expected from the fact that the levels of organic substances in geistlich® bio-oss are under the detection limit of the current methodology.Additional information had been inquired but despite the efforts made additional data requested were not provided in order to perform the evaluation.Based on the information received, it is not clear why in this case the clinical outcome has not been successful as expected.There are no details with respect to the choice of treatment method intra-operative and post-surgical medications which could negatively influence the outcome of the treatment.
 
Event or Problem Description
Patient contacted manufacturer directly and reported to have suffered a possible allergic reaction to a tooth extraction and bone grafting procedure where the clinician used bio-oss and bio-gide.The dental practice confirmed that the patient is progressing clinically as expected.Otherwise no medical records are available to the manufacturer.Manufacturer has evaluated manufacturing records for the products used in the procedure and no deviations from manufacturing requirements or quality requirements are observed.Manufacturer confirmed that these lot numbers correlate with orders shipped to dental practice; bio-oss 82100624; expiration date 13 dec 2024 and bio-gide 82001253 expiration date 03 aug 2022.This report reflects the same event as report 9614442-2022-00003, reported separately as two different geistlich products used in procedure.

Brand Name
GEISTLICH BIO-OSS
Common Device Name
BONE GRAFTING MATERIAL
Manufacturer (Section D)
GEISTLICH PHARMA AG
bahnhofstrasse 40
wolhusen, 6110
SZ  6110
Manufacturer (Section G)
GEISTLICH PHARMA AG
bahnhofstrasse 40
wolhusen, 6110
SZ   6110
Manufacturer Contact
sandra krummenacher
bahnhofstrasse 40
wolhusen, 6110
SZ   6110
MDR Report Key15550848
Report Number9614442-2022-00002
Device Sequence Number14971809
Product Code NPM
UDI-Device Identifier07610221010325
UDI-Public(01)07610221010325(17)241213(10)82100624
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K122894
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/13/2024
Device Model Number20113
Device Lot Number82100624
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/06/2022
Initial Report FDA Received Date10/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/13/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown